MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET
Model Number 515004
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd phaseal¿ injector luer lock n35c leaked liquid through the membrane into the air filter.The following information was provided by the initial reporter, translated from (b)(6) to english: "when the antibiotic has been mixed and the liquid is to be drawn into the syringe, and you adjust and spray some air back into the bottle, liquid leaks into the air filter part, ie the bubble is filled with antibiotics.This has happened repeatedly.".
 
Additional Manufacturer Narrative
H.6.Investigation: one photo received for investigation, upon visual inspection it can be confirmed that leaks are present in the filter of the protector, the filter appears oversaturated.Five retained samples from the same lot were evaluated, functional testing was completed, liquid inside the syringe could move to the vial and back to the syringe without issue.Lot number is unknown for injector,.Therefore lot history could not be performed, no retained samples could be analyzed.If the protector is used more than once, liquid may accumulate and oversaturate the filter.This oversaturation would create a pressure which prevented proper air release to the expansion chamber.The same effect may occur if liquid accumulated within the internal face of the vial rubber stopper, overpressure could then create a leak into the expansion chamber.
 
Event or Problem Description
It was reported that the bd phaseal¿ injector luer lock n35c leaked liquid through the membrane into the air filter.The following information was provided by the initial reporter, translated from swedish to english: "when the antibiotic has been mixed and the liquid is to be drawn into the syringe, and you adjust and spray some air back into the bottle, liquid leaks into the air filter part, ie the bubble is filled with antibiotics.This has happened repeatedly.".

Brand Name
BD PHASEAL¿ INJECTOR LUER LOCK N35C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12658025
Report Number3003152976-2021-00697
Device Sequence Number4233282
Product Code ONB
UDI-Device Identifier30382905150044
UDI-Public30382905150044
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515004
Device Catalogue Number515004
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown